Subacute cutaneous lupus erythematosus induced by chemotherapy: Gemcitabine as a causative agent

Lauren E. Wiznia, Antonio Subtil, Jennifer N. Choi*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

23 Scopus citations

Abstract

IMPORTANCE: Several chemotherapeutic agents have been reported to induce subacute cutaneous lupus erythematosus (SCLE). To our knowledge, this is the first report to date of SCLE induced by monotherapeutic gemcitabine hydrochloride and includes a comprehensive review of all published cases of chemotherapeutic drug-induced SCLE. OBSERVATIONS: We describe a patient who developed a SCLE-like eruption after being administered gemcitabine and discuss 16 other published cases of chemotherapeutic drug-induced SCLE. CONCLUSIONS AND RELEVANCE: This case and a review of the literature call attention to gemcitabine and other chemotherapeutic agents that have been reported to cause drug-induced SCLE. We also discuss the clinical features of the disease.

Original languageEnglish (US)
Pages (from-to)1071-1075
Number of pages5
JournalJAMA Dermatology
Volume149
Issue number9
DOIs
StatePublished - Sep 1 2013

ASJC Scopus subject areas

  • Dermatology

Fingerprint Dive into the research topics of 'Subacute cutaneous lupus erythematosus induced by chemotherapy: Gemcitabine as a causative agent'. Together they form a unique fingerprint.

Cite this